Medicines help provide relief from several diseases, but medication has a lot of side effects, and one of the most frustrating side effects is weight gain.

Ways To Lose Weight Gain Caused By Medication

No one likes it when their weight increases due to medicines, and they want to lose that weight, and we came up with some easy steps for losing weight gain caused by medication.

Change medication – One should try changing their medicines for the starting process and change prescriptions only after consulting the doctors. Different drugs have different side effects on the body.

Exercise – Physical activity will not only help in reducing weight gained by medication but also helps in reducing body fat. Increasing physical activity is the best option for losing weight, and it is also suitable for health as it decreases the chances of having any diseases.

Lower Doses – Sometimes, drug overdose may cause weight gain. In this case, limiting the dose might be helpful, and this should not affect the treatment. The medication dose must be determined only after consulting a doctor.

Avoid Alcohol – Many medications are unsuitable for alcohol. Some medicines might go alongside the alcohol, but it is advisable to avoid high-calorie alcohol to decrease the unnecessary calorie intake.

Enough Sleep – Getting a proper amount of sleep is crucial for good health. Not getting an adequate amount of sleep causes higher stress hormone levels and increases the amount of fat stored in the body.

Reduce Salt intake – People who take drugs that promote water retention, such as corticosteroids, can decrease their weight gain by limiting their salt consumption. A low sodium diet consists of eating no more than 2,000 milligrams of salt each day.

Water is the key – Drinking lots of water in a day helps reduce weight as it helps digest the body fat. The American Academy of Child & Adolescent Psychiatry recommends drinking several glasses of water a day, which will help prevent and manage weight gain due to medication.

Portion amounts should be limited- Certain drugs might cause an increase in appetite. People using antidepressants, for example, may experience an increase in hunger as their mood improves. Learning to recognize hunger cues and regulate portion size can help you lose weight.

Increase protein intake – The Depression and Bipolar Support Alliance says that increasing the intake amount of protein will help in weight gain due to medication as protein makes your stomach feel full for a long period.

Consult a dietician –  Those concerned about gaining weight while on medication should consult a dietician to examine their current diet. A dietician can assist patients who have regained their appetite find a healthy approach to satisfy their hunger.

Eat more potassium – Eating a potassium-rich diet is beneficial for persons who want to shed the weight gained from medication because potassium flushes away the salt. A potassium-rich diet has also been related to various health advantages such as lower blood pressure, stroke prevention, and osteoporosis prevention.

Author

Riley kai is a Registered Dietician who has been passionate about doing things the natural way and helps people with diet plans. She has been a nutritionist editor who has a great passion for nutrition and writing. She has written hundreds of articles on Oprah Magazine, LA Times, and a few more. She explains well through her articles so users get thrilled about reading her tips on healthy eating, Trends, nutrition science, and much more. Her undergraduate certification in Nutrition, Food Science, and Dietetics was completed from the University of Vermont. She earned a Masters’s degree in Nutrition Communication from Friedman School of Nutrition Science and Policy. She taught cooking and nutrition classes to health-conscious people while her research at Griffin Hospital, Connecticut as a Lead Research Dietician.

Write A Comment

Pin It